Complutense University Library

A survey on strong reflexivity of abelian topological groups

Martín Peinador, Elena and Chasco, M.J. (2007) A survey on strong reflexivity of abelian topological groups. Topology and its Applications . ISSN 0166-8641 (Submitted)

This is the latest version of this item.

[img] PDF
242kB

Official URL: http://www.sciencedirect.com/science/journal/01668641

View download statistics for this eprint

==>>> Export to other formats

Abstract

An Abelian topological group is called strongly reflexive if every closed subgroup and every Hausdorff quotient of the group and of its dual group are reflexive. In the class of locally compact Abelian groups (LCA) there is no need to define "strong reflexivity": it does not add anything new to reflexivity, which by the Pontryagin - van Kampen Theorem
is known to hold for every member of the class. In this survey we collect how much of "reflexivity" holds for diferent classes of groups, with especial emphasis in the classes of pseudocompact groups, !-groups and P-groups, in which some reexive groups have been
recently detected. In section 3.5 we complete the duality relationship between the classes of P-groups and !-bounded groups, already outlined in [26].
By no means we can claim completeness of the survey: just an ordered view of the topic, with some small new results indicated in the text

Item Type:Article
Uncontrolled Keywords:Pontryagin duality theorem, Dual group, Reflexive group, Strongly reflexive group, Metrizable group, Čech-complete group, ω-bounded group, P-group
Subjects:Sciences > Mathematics > Topology
ID Code:15140
References:

S. Ardanza-Trevijano, M. J. Chasco, X. Dominguez and M. Tkachenko, Precompact noncompact reexive abelian grups, Forum Math. Vol 24 (2012) 289{302.

R. Arens, Duality in linear spaces, Duke Math J. 14 (1947) 787{794.

A. V. Arhangel'skii and M. G.Tkachenko, Topological Groups and Related Structures., Atlantis Press/World Scienti_c, Amsterdam-Paris, 2008.

L. Auβenhofer, Contributions to the Duality Theory of Abelian Topological Groups and to the Theory of Nuclear Groups, Dissertationes Mathematicae, CCCLXXXIV, Warszawa, 1999.

L. Auβenhofer, A duality property of an uncountable product of Z, Math. Z. 257 no 2 (2007) 231-237.

L. Auβenhofer, A survey on nuclear groups , Nuclear Groups and Lie Groups, Research and Exposition in Mathematics, Volume 24. (Edited by E. Martín Peinador and J. Núñez García) Heldermann Verlag, 2001

L. Auβenhofer, On the nuclearity of dual groups, Preprint, Passau.

Auβenhofer, D. Dikranjan and E. Martín-Peinador, Locally quasi-convex compatible

topologies on a topological group, Preprint 2010

W. Banaszczyk, Additive Subgroups of Topological Vector Spaces, Lecture Notes in Mathematics 1466. Springer-Verlag, Berlin Heidelberg, New York, 1991.

M. Banaszczyk and W. Banaszczyk, Characterization of nuclear spaces by means of additive subgroups. Math. Z. 186 (1984), 125-133.

W. Banaszczyk, Countable products of LCA groups: their closed subgroups, quotients and duality properties, Colloq. Math. 59 (1990), 52{57.

W. Banaszczyk, Pontryagin duality for subgroups and quotients of nuclear spaces, Math. Ann. 273 (1986), 653-664.

W. Banaszczyk, M. J. Chasco and E. Martín Peinador, Open subgroups and Pontryagin duality, Math. Z. (2) 215 (1994) 195{204.

W. Banaszczyk and E. Martín Peinador, The Glicksberg Theorem on Weakly Compact Sets for Nuclear Groups, Ann. N. Y. Acad. Sci., General Topology and Applications, Volume 788, no 1, (1996) pages 34{39.

R. Beattie, and H. P. Butzmann, Convergence structures and applications to functional

analysis, (Kluwer Academic 2002).

R. Brown, P. J. Higgings and S. A. Morris, Countable products and sums of lines and circles: their closed subgroups, quotients and duality properties, Math. Proc. Cambridge Philos. Soc. 78 (1975), 19-32.

M. Bruguera, Grupos topol_ogicos y grupos de convergencia: estudio de la dualidad de

Pontryagin, Doctoral Dissertation. Barcelona, 1999.

M. Bruguera and M.J. Chasco, Strong reexivity of abelian groups, Czechoslovak Math. J. 51(126) (2001), no. 1, 213{224.

M. Bruguera and E. Martín Peinador. Banach-Dieudonn_e Therem revisited, J. Aust. Math. Soc. 75 (2003), 69-83.

M. Bruguera and E. Martín Peinador, Open subgroups, compact subgroups and Binz-Butzmann reexivity, Topology Appl., 72 (1996) 101-111.

M. Bruguera, E. Martín Peinador and V. Tarieladze, Eberlein-Smulyan theorem for abelian topological groups, J. London Math. Soc., 70 (2) (2004) 341- 355

M. Bruguera, M.J. Chasco, E. Martín Peinador and V. Tarieladze, Completeness properties of locally quasi-convex groups, Topology Appl., 111, (2001) 81{ 9.

M. Bruguera and M. Tkachenko, Duality in the class of precompact Abelian groups and the Baire property. To appear in Journal of Pure and Applied Algebra

H.-P. Butzmann, Duality theory for convergence groups, Topology Appl. 111 (2001) 95{104.

M. J. Chasco, Pontryagin duality for metrizable groups. Arch. Math. 70 (1998), 22-28.

M.J. Chasco and X. Dom__nguez, Topologies on the direct sum of topological abelian groups, Topology Appl. 133 , no 3 (2003) 209{223.

M. J. Chasco and E. Martín Peinador, An approach to duality on Abelian precompact groups, J. Group Theory 11 (2008), 635{643.

M.J. Chasco and E. Martín Peinador, Binz-Butzmann duality versus Pontryagin Duality, Arch. Math. (Basel) 63 (3) (1994), 264-270.

M.J. Chasco and E. Martín Peinador, Pontryagin reexive groups are not determined by

their continuous characters, Rocky Mountain J. Math. 28 , no 1 (1998) 155-160.

M. J. Chasco, and E. Martín Peinador, On strongly reexive topological groups, Appl Gen Topol., 2(2) (2001), 219-226.

M. J. Chasco, E. Martín Peinador and V. Tarieladze, On Mackey topology for groups, Studia Math. 132 (3) (1999) 257-284

H. Chu, Compacti_cation and duality of topological groups, Trans. Amer. Math. Soc. 123 (1966), 310-324.

W.W. Comfort, S. Hernández, D. Remus and F.J. Trigos-Arrieta, Open questions on topological groups, Nuclear Groups and Lie Groups, Research and Exposition in Mathematics, Volume 24. (Edited by E. Martín Peinador and J. N_u~nez Garc__a) Heldermann Verlag, 2001

W. W. Comfort, S. U. Raczkowski and F. J. Trigos-Arrieta, The dual group of a dense

subgroup, Czechoslovak Math. J. 54 (129) (2004) 509-533.

W.W. Comfort, S.U. Raczkowski and F.J. Trigos-Arrieta, Making group topologies with,

and without, convergent sequences, Appl. Gen. Topology 7, (2006), no. 1.

W. W. Comfort and K. A. Ross, Topologies induced by groups of characters. Fund. Math. 55 (1964) 283{291.

W. W. Comfort and K. A. Ross, Pseudocompactness and uniform continuity in topological groups, Paci_c J. Math. 16 (1966) 483-496.

J.M. D__az Nieto, On re_nements of !-bounded group topologies. Preprint 2011.

D. Dikranjan, Iv. Prodanov and L. Stoyanov, Topological Groups: Characters, Dualities

and Minimal Group Topologies, Pure and Applied Mathematics, vol. 130, Marcel Dekker Inc., New York-Basel, 1989.

D. Dikanjan, E. Martín Peinador and V. Tarieladze, A class of metrizable locally quasiconvex groups which are not Mackey, arxiv.org/pdf/1012.5713v1

D. Dikranjan and M. Tkachenko, Sequential completeness of quotient groups, Bull. Austral. Math. Soc. 61 (2000) 129{151.

D. Dikranjan and D. Shakhmatov, Selected topics from the structure theory of topological groups, In Elliott Pearl, editor, Open problems in topology, 389{406. Elsevier, 2007.

D. Dikranjan and D. Shakhmatov, Quasi-convex density and determining subgroups of compact abelian groups, J. Math. Anal. Appl. 362 (2010), 42-48

S. Gabriyelyan, Groups of quasi-invariance and the Pontryagin duality, Topology Appl.

157, no 18, (2010) 2786-2802.

S. Gabriyelyan, Reexive group topologies on Abelian groups, J. Group Theory 13, no. 6, (2010) 891{901.

J. Galindo, S. Hernández, and T. S. Wu, Recent results and open questions relating Chu duality and Bohr compacti_cations of locally compact groups, Open problems in topology II (E. Pearl, ed.), Elsevier Science. 2007

J. Galindo and S. Hernández, Pontryajin van-Kampen reexivity for free abelian topological groups, Forum Math. 11 (1999) 399-415.

J. Galindo and S. Macario, Pseudocompact group topologies with no in_nite compact subsets, J. Pure and Appl. Algebra 215 (2011) 655-663.

J. Galindo, L. Recoder-N_u~nez and M. Tkachenko, Nondiscrete P-groups can be reexive, Topology Appl. 158 (2011) 194-203.

J. Galindo, L. Recoder-N_u~nez and M. Tkachenko, Reexivity of prodiscrete groups, J. Math. Anal. Appl. 384, no. 2 (2011) 320330.

H. Glockner, R. Gramlich and T. Hartnick, Final group topologies, Kac-Moody groups and Pontryagin duality, Israel J. Math. 177 (2010), 49-101

S. Hernández, Pontryagin duality for topological abelian groups, Math. Z. 238, no. 3, (2001) 493-503.

S. Hernández, Some new results about the Chu topology of discrete groups, Monats. Math., 149 (2006), 215{232

S. Hernández, The Bohr topology of discrete non-abelian groups, J. Lie Theory 18 (2008), no. 3, 733{746,

S. Hernández, S. Macario, F. J. Trigos-Arrieta, Uncountable products of determined groups need not be determined, J. Math. Anal. Appl. 348 (2008) 834{842.

S. Hernández and S. Macario, Dual properties in totally bounded Abelian groups, Arch.

Math. 80 (2003) 271-283.

S. Hernández and J. Trigos, Group duality with the topology of precompact convergence J. Math. Anal. Appl, 303 (2005), 274-287.

S. Hernández and V. Uspenskij, Pontryagin Duality for Spaces of Continuous Functions, J. Math. Anal. Appl 242, no 2, (2000) 135-144

E. Hewitt, Rings of real-valued continuous functions I, Trans. Amer. Math. Soc, 64 (1948) 45-99.

E. Hewitt and K. A. Ross, Abstract harmonic analysis, Vol. I: Structure of topological

groups. Integration theory, group representations, Die Grundlehren der math. Wissenschaften, Bd. 115, Academic Press, New York and Springer-Verlag, Berlin, 1963.

K. H. Hofmann and S. A. Morris, The structure of compact groups. De Gruyter Studies in Mathematics 25, 1998.

S. Kaplan, Extensions of the Pontryagin duality I: In_nite products, Duke Math. J. 15

(1948), 649-658.

S. Kaplan, Extensions of the Pontryagin duality II: Direct and inverse limits, Duke Math.

J. 17 (1950), 419-435.

S. H. Kye, Pontryagin duality in real linear topological spaces, Chinese J. of Math., 12 (2) (1984) 129-136.

S.H. Kye, Several reexivities in topological vector spaces, J. Math. Anal. Appl. 139 (1989), no. 2, 477{482.

L. de Leo, Weak and strong topologies in topological abelian groups, PhD Thesis, Universidad Complutense de Madrid, July 2008.

H. Leptin, Zur Dualitatstheorie Projektiver Limites Abelscher Gruppen, Abh. Math. Sem. Univ. Hamburg 19 (1955) 264-268. MR 16, 899

E. Martín Peinador, A reexive admissible topological group must be locally compact, Proc. Amer. Math. Soc. 123 no. 11 (1995) 3563-3566.

E. Martín Peinador and V. Tarieladze, A property of Dunford-Pettis type in topological

groups, Proc. Amer. Math. Soc., 132, (2004) 1827-1837

P. Nickolas, Reexivity of topological groups, Proc. Amer. Math. Soc. 65 (1977), 137-141

N. Noble, k-groups and duality , Trans. Amer. Math. Soc. 151 (1970), 551-561.

V. Pestov, Free Abelian topological groups and the Pontryagin-Van Kampen duality, Bull. Austr. Math. Soc., 52, (1995) 297-311

L. Pontrjagin, Topological groups. Princeton University Press, Princeton 1946. (Translated from the Russian).

S. U. Raczkowski and J. Trigos. Duality of totally bounded Abelian groups, Bol. Soc. Mat. Mexicana, 3 (7) (2001) 1-12.

W. Roelcke, S. Dierolf, Uniform Structures on topological groups and their quotients,

McGraw-Hill, New York, 1981.

M. F. Smith, The Pontrjagin duality theorem in linear spaces, Ann. of Math. 1952, 56 (2), 248-253.

M. G. Tkachenko, Compactness type properties in topological groups, Czechoslovak Math. J. 38 (113) (1988), 324-341

N. Th. Varopoulos, Studies in harmonic analysis, Proc. Camb. Philos. Soc. 60,(1964) 465-516

N.Ya. Vilenkin, The theory of characters of topological Abelian groups with boundedness given , Akad. Nauk SSSR., Izv. Math. 15 (1951), 439-462.

A. Weil, Sur les espaces _a structure uniforme et sur la topologie générale, Publ. Math. Univ. Strasbourg, Hermann, Paris, 1937.

Deposited On:09 May 2012 10:58
Last Modified:05 Jun 2013 16:07

Available Versions of this Item

Repository Staff Only: item control page